Last Modified on Jan 18, 2015
Earth Clinic has already received extensive reports on the ailments and side effects caused by medicines prescribed for our pets by well-meaning veterinarians, and we're concerned. Please let us know about any side effects you have witnessed after your vet administered a new prescription or medication. We'd like to know the breed of your pet and also which medication/prescription he or she received. The more information you can give, the more clearly we can make conclusions about which medical treatments are causing side effects in our dogs, cats, and other pets and how best to treat them.
Please note, if your pet has experienced side effects from a vaccination, please read our extensive pet vaccination side effects page.
Home Remedies for Pets Suffering Medication Side Effects
If your dog, cat, or other pet is experiencing ill health or various side effects from a veterinary medication, you may want to consider activated charcoal, bentonite clay, or homeopathic nosodes for dogs to counteract the effects of the drug.
Pet Medication Side Effects
Table of Contents
- VIEW ALL REMEDIES
- Allergy Shots
- Bentonite Clay to Counteract
- Clavamox and Doxycycline
- Flea/Tick/Heartworm Medications
- Prescription Eye Drops
- Unknown Medication
- Xylazine and Atropine
|SIDE EFFECT (1)||100%|
[SIDE EFFECTS] My bull terrier has received allergy shots in the past. The past week I took her for her regular shot, but they gave her a dose for a 61 to 80 lb dog. She weighs between 60 and 63 lbs. I had noticed side effects before, but not this drastically. She has been having panting episodes, especially at night. She seems more hyper and cannot get enough food.
I have been monitoring her intake as her stomach has been swollen since the shots. She has also had a very loose stool since the shot. I have given her 2 kinds of medicines for bacteria in the stomach since this happened.
I am really worried about her since I read the other readers comments about the side effects of allergy shots. I will NEVER take her to this vet again. I think they over dosed her. I am going to find another vet probably in another state as the vets here in Oklahoma seem to have no clue what they are doing. I had a 2 year old bull terrier die in November because he started having seziures. The vets here had no idea why...I just don't think these people are interested in anything but getting your money. No more allergy shots for my dog. I will find an alternative solution.
Replied by Wendy
Approval Ratings WARNING! (1) 50% SIDE EFFECT (1) 50% Posted by Tome (Hendersonville, Nc) on 04/02/2011
[WARNING!] I do not know whether the bacteria that is causing havoc among people taking antibiotics is a problem for our animals but just in case, I would think it wise to include some acidophilus in your animal's diet while he or she is on the antibiotics. Once a person is suffering from c. Diff, it is very, very difficult to cure. The cramps alone will bring a strong man to his knees and our animals will not be able to tell us about the cramps. Also, until the c. diff is under control with acidophilus, one cannot eat even a bite of banana (in my case, at least) without bringing on the cramping.Replied by Liz
Kenmore, New York